MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number: as per good faith effort (gfe) response, checked with staff, however they were unsure as multiple fathom wires of the same length were opened.
 
Event or Problem Description
It was reported that guidewire tip detachment occurred.The target lesion was located in the liver.A 14, 200 cm x 10 cm fathom -14 guidewire was used for treatment during a difficult y90 administration.During the procedure, after approximately an hour, 8 mm of the guidewire tip broke off and migrated to a distal branch of the splenic artery.An attempt was made to retrieve the broken fragment using a microsnare.The tip of the guidewire was not retrieved, leaving it as a foreign body within the patient.The procedure was then completed using a new fathom guidewire.There were no patient complications as a result of this event.The patient fully recovered.

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22543346
Report Number2124215-2025-47362
Device Sequence Number7029673
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public(01)08714729801023
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508100
Device Catalogue NumberM001508100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown